Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 16, 2021, 7:34 PM EDT for Hendry County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 7:34 PM EDT (23:34 UTC)
- Expired
- Aug 16, 2021, 8:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Hendry County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WWUS82 KMFL 162334
SPSMFL
Special Weather Statement
National Weather Service Miami FL
734 PM EDT Mon Aug 16 2021
FLZ063-066-067-170000-
Hendry FL-Inland Palm Beach County FL-Glades FL-
734 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and southeastern Glades Counties through 800
PM EDT...
At 733 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Lake
Harbor, moving north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Lake Harbor, Okeelanta
and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2681 8084 2679 8082 2681 8080 2680 8068
2650 8072 2651 8101 2682 8100
TIME...MOT...LOC 2333Z 186DEG 10KT 2663 8086
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
Hadi/CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 7:29 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 16, 7:29 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 729 PM EDT Mon Aug 16 2021 .AVIATION(00Z TAFS)... VFR conditions will prevail throughout the forecast period. Winds will become light and variable across all terminals later this evening. Southeasterly flow increases by the middle of Tuesday morning. Scattered showers and thunderstorms are possible as the sea breezes develop and push inland. At KAPF, winds will shift around to the southwest in the afternoon as the Gulf breeze moves inland. && .UPDATE... Scattered showers and thunderstorms over the interior will gradually diminish as the evening progresses. Most of the region will then remain dry during the overnight hours, however, the exception to this will be over the east coast metro areas where there will be a slight chance of showers during the overnight and early morning hours. On Tuesday, a typical mid to late August pattern will remain in place. As deep southeasterly flow continues, scattered showers and thunderstorms will develop along the sea breezes as they move inland an interact with each other. The greatest chances of showers and thunderstorms will remain over the interior sections on Tuesday afternoon into Tuesday evening. High temperatures on Tuesday will generally range from around 90 across the east coast to the lower 90s across the interior sections. && .PREV DISCUSSION... (Issued 258 PM EDT Mon Aug 16 2021) ..Summer Weather Pattern Will Continue For South Florida This Week... ..Moderate Risk of Rip Currents Will Continue East Coast Beaches... SHORT TERM... This afternoon through Tuesday... Tropical Storm Fred is forecast by NHC to move northward into the western portion of the Florida Panhandle tonight and should be located over the Southeastern United States on Tuesday. This will allow for the ridge of high pressure over the Western Atlantic waters to build back into the Florida Peninsula allowing for more of a southeast wind flow over South Florida tonight into Tuesday. Showers and thunderstorms are starting to develop along both the east and west coast sea breeze early this afternoon and should continue to develop along the sea breezes while moving into the interior areas. Therefore, scattered to numerous POPs will continue over the interior areas this afternoon before dissipating this evening. There could a few showers late tonight over the Atlantic waters late tonight that could work into the east coast metro areas before dissipating. Therefore, a slight chance of POPs will continue for the east coast metro areas for late tonight. The weather pattern on Tuesday will allow for morning showers and thunderstorms to affect the east coast metro areas before shifting into the interior and west coast metro areas in the afternoon and evening hours. Therefore, scattered POPs will continue for the eastern areas with scattered to numerous POPs over the interior and west coast metro areas on Tuesday. Highs on Tuesday will once again get into the lower to mid 90s except around 90 east coast metro areas, as the dew points will remain in the mid 70s. This will allow for heat indices to get up into the mid 100s over most areas, except lower 100s east coast metro areas. Lows tonight will be in the mid to upper 70s except around 80 east coast metro areas. LONG TERM (Tuesday Night through Monday)... South Florida is wedged between the exiting entrails of Fred to the north over the Appalachians/Mid-Atlantic states and the passage of Grace to the south over the northern Caribbean. Surface high pressure will begin to build back over the region which will allow a return to a more normal summertime convective pattern driven by diurnal heating. Near the end of the weekend, a trough will amplify southward off the Atlantic coast of the Carolinas, Georgia, and Florida which could allow for a more unsettled pattern compared to the previous days, particularly if combined with approaching tropical easterly moisture. With the presence of so much tropical moisture in the region, there is some uncertainty with rainfall intensity at times as pockets of enhanced moisture may come over the region. At other times, some relatively drier air could push across the region helping to limit convective coverage and provide some lulls from the otherwise diurnally driven pattern. With the timing of these features still a bit hard to pin down, will keep PoPs below 60 percent with most days in the 30 to 50 percent range. Temperatures will reach into the 90s on most days across the areas except for some sea breeze cooled upper 80s along the coasts. AVIATION(18Z TAFS)... Showers and thunderstorms will continue to develop along both sea breezes this afternoon and push inland before dissipating this evening. Therefore, VCSH for all the TAF sites through 00Z then dry conditions, except for KBPI taf site where VCTS will remain in place through 00Z. Ceiling and vis will continue at all of the TAF sites, but could fall down into MVFR or even IFR conditions in the showers or thunderstorms this afternoon. MARINE... The winds will be easterly at 10 to 15 knots through rest of this work week. This will keep the seas at 3 feet or less in the Atlantic waters and 2 feet or less in the Gulf waters. Therefore, boating conditions looks good outside of any showers or thunderstorms. Beach Forecast... The easterly winds will continue to enhance the risk of rip currents along the east coast beaches of south Florida through rest of this work week. Therefore, the Moderate Risk of Rip Currents for the east coast beaches of South Florida will continue. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 90 80 91 / 30 40 20 30 West Kendall 78 91 79 92 / 20 50 20 30 Opa-Locka 79 91 79 92 / 30 40 20 30 Homestead 78 89 79 90 / 30 50 20 30 Fort Lauderdale 80 90 81 90 / 30 50 20 30 N Ft Lauderdale 80 90 81 90 / 30 50 20 30 Pembroke Pines 79 91 79 90 / 30 50 20 30 West Palm Beach 78 91 79 91 / 30 50 20 40 Boca Raton 80 91 80 90 / 30 50 20 30 Naples 77 91 77 93 / 10 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...CWC Tonight/Tuesday and Marine...BNB Tuesday Night through Monday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 16, 4:34 PM EDT, 3 hours before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 434 PM EDT Mon Aug 16 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 434 PM EDT Mon Aug 16 2021 ...Scattered Thunderstorms Interior and Lake Okeechobee Region... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms are possible with the best coverage over the interior and Lake Okeechobee Region. A few strong thunderstorms may produce heavy rainfall and locally gusty winds across these areas this evening. Flooding: Localized flooding is possible over the low lying and poor drainage areas around the Lake Okeechobee region Wind: The strongest thunderstorms may produce wind gusts to 45 mph or greater especially over the interior and Lake Okeechobee region. Waterspouts: A waterspout or two is possible with showers and thunderstorms across all of the local waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered showers and thunderstorms will be possible each day this week mainly over the interior and western areas. Heavy downpours may cause localized flooding across the low lying and poor drainage areas. An elevated risk of rip currents will return to the Atlantic Coast beaches by the middle of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 16, 5:36 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Miami FL
536 PM EDT Mon Aug 16 2021
FLZ063-066-162215-
Hendry FL-Glades FL-
536 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 615 PM EDT...
At 535 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Labelle, moving east at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Labelle, Palmdale, Port La Belle, Ortona and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2666 8147 2686 8154 2699 8123 2668 8116
TIME...MOT...LOC 2135Z 259DEG 11KT 2678 8145
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Hadi/CWCLocal storm report, Aug 16, 5:45 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM WATER SPOUT 3 WNW CANAL POINT 26.88N 80.67W
08/16/2021 AMZ610 FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A WATERSPOUT ON THE EASTERN
PART OF LAKE OKEECHOBEE NEAR PAHOKEE THAT DEVELOPED
AROUND 541 PM AND DISSIPATED AROUND 543 PM.
&&
EVENT NUMBER MFL2100050
RAGSpecial weather statement, Aug 16, 6:15 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
615 PM EDT Mon Aug 16 2021
FLZ066-067-070-071-073-162300-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
615 PM EDT Mon Aug 16 2021
...Strong thunderstorms will impact portions of southeastern Collier,
northern Miami-Dade, southeastern Hendry, Broward and southwestern
Palm Beach Counties through 700 PM EDT...
At 614 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Big Cypress Seminole Reservation to near
Miccosukee Indian Reservation. Movement was north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
Miccosukee Service Plaza, Rotenberger Wildlife Refuge and Big Cypress
National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2643 8103 2592 8105 2591 8079 2642 8077
TIME...MOT...LOC 2214Z 179DEG 10KT 2627 8093 2614 8095
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/CWCSpecial weather statement, Aug 16, 6:26 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
626 PM EDT Mon Aug 16 2021
FLZ063-066-162315-
Hendry FL-Glades FL-
626 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northeastern Hendry
and south central Glades Counties through 715 PM EDT...
At 626 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Devils
Garden, or over Montura, moving north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Clewiston, Moore Haven, Montura, Devils Garden, Harlem and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2648 8094 2649 8124 2686 8123 2681 8094
TIME...MOT...LOC 2226Z 186DEG 9KT 2663 8112
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/CWCSpecial weather statement, Aug 16, 6:54 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
654 PM EDT Mon Aug 16 2021
FLZ070-162345-
Inland Collier County FL-
654 PM EDT Mon Aug 16 2021
...Strong thunderstorms will impact portions of southeastern Collier
County through 745 PM EDT...
At 654 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 10 miles west of Miccosukee Indian Reservation to near
Big Cypress National Preserve. Movement was northwest at 5 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2616 8116 2583 8115 2582 8091 2616 8097
TIME...MOT...LOC 2254Z 145DEG 4KT 2612 8103 2593 8099
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/CWCSpecial weather statement, Aug 16, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
734 PM EDT Mon Aug 16 2021
FLZ063-066-067-170000-
Hendry FL-Inland Palm Beach County FL-Glades FL-
734 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and southeastern Glades Counties through 800
PM EDT...
At 733 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Lake
Harbor, moving north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Lake Harbor, Okeelanta
and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2681 8084 2679 8082 2681 8080 2680 8068
2650 8072 2651 8101 2682 8100
TIME...MOT...LOC 2333Z 186DEG 10KT 2663 8086
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:52 PM EDT | Special Marine Warning | MFL | 38 min | |
| Aug 15, 9:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 15, 10:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Aug 16, 5:36 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Aug 16, 5:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Aug 16, 6:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Aug 16, 6:26 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Aug 16, 6:54 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.